Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 22, 2014, 04:36:32 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650165
  • Total Topics: 49630
  • Online Today: 192
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 147
Total: 151

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: buffalo hump or something else?  (Read 2859 times)

0 Members and 1 Guest are viewing this topic.

Offline suzieque

  • Member
  • Posts: 61
buffalo hump or something else?
« on: November 27, 2006, 08:02:57 AM »

    Hello all,
          Have had problems with lipoatrophy and have changed meds several times, as well as having 3 treatment interruptions. Luckily for me the fat has always come back. I have just finished a year off of meds a couple of months ago. Unfortunately I let it go too long and ended up in hospital with PCP. As well as vast quantities of antibiotics I was also on large doses of Prednisilone which caused my whole body to puff up ( I looked like marshmallow woman!!) without a large weight gain. I was probably taking it for about 6 weeks, stopping 3 weeks ago after cutting down slowly. In the meantime I restarted the combo I was on before my break, reyataz, norvir booster, epivir and viread. My doc and I were about to change me to another combo because of the previous lipoatrophy but just a couple of days ago my husband noticed a raised puffy area on the back of my neck, top of by back. It feels like it is full of fluid, kind of squidgy rather than solid. While the rest of my body has gone back to normal after the prednisilone, I still have some puffiness under my chin as well as this. I would not be concerned and would assume it was just because of the steroid except for where it is. Does anyone have any experience that could help me? For those of you with fat on the back or neck due to meds, is it solid, or does it feel fluid filled ( soft and puffy) like mine? How quickly after starting meds did it begin? I am going to see my doctor tomorrow and am supposed to be making a decision about a new combo. He was talking about Kaletra, epivir and another PI, don't know which one yet, with a view to eventually trying Kaletra monotherapy. Any advice would be greatly appreciated!!
                        Suzie

Offline jack

  • Member
  • Posts: 1,578
  • fomerly the loser known as Jake
Re: buffalo hump or something else?
« Reply #1 on: November 27, 2006, 07:36:23 PM »
the hump starts off feeling like a mass filled with fluid. It becomes hard over time. Once it hardens you can't have it removed by liposuction. I have found the only way for me limit the growth of the fat deposits is by cutting all carbs out of my diet. Exercise alone did nothing for me.

Offline suzieque

  • Member
  • Posts: 61
Re: buffalo hump or something else?
« Reply #2 on: November 29, 2006, 03:19:37 AM »

    Dear Jack,
            Thanks for your reply. Went to see my doc yesterday and he said that it is from the steroid, prednisilone. I had done some research myself and found that it can also produce a 'buffalo hump'. Luckily I am off of them now so it should go down soon. He said that it was not the HIV meds as I had been on them for a long time before with no problem in terms of gaining fat, only losing fat, and have only been back on them now for 6 weeks. Hope he is right!! He is changing me from Reyataz ( ritonavir booster) Epivir and Viread to Reyataz( ritonavir booster) and Saquinavir, nothing else. This is to combat the recurring lipoatrophy. Wish me luck!! :)

Offline suzieque

  • Member
  • Posts: 61
Re: buffalo hump or something else?
« Reply #3 on: December 10, 2006, 05:55:01 AM »

     Hi,
       Just to update in case anyone else has a similar experience to me....the hump that I had has now gone!! Yay! It WAS due to the prednisilone. Thank God! Still dealing with the resulting stretch marks and 80% hair loss from the steroids but hey, one less thing to worry about! I am now on Atazanavir, Saquinavir and Ritonavir booster, so hopefully no more lipoatrophy...wish me luck! Off to buy a wig!!
               Best wishes to you all,
                          Suzie

Offline yowsaa

  • Member
  • Posts: 86
Re: buffalo hump or something else?
« Reply #4 on: December 10, 2006, 02:16:54 PM »
Very good to hear Suzi ! So nice to know when someone unravels a mystery as to what ails them.

Wishing you all the luck in the world and a very merry christmas to boot  :)
What's it gonna be. Blonde. brunette or redhead  ;)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.